U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

why am i getting brownish patches on my face?

2 doctor answers3 doctors weighed in
Dr. Parul Krishnamurthy
Obstetrics and Gynecology 34 years experience
Hormonal changes: This is "melasma" of pregnancy caused by excess melanin pigment production by the skin cells under the influence of estrogen and Progesterone of pregnancy. This is similar to what happens when some women take birth control pills. There is also a genetic predisposition, and exposure to sun can make this worse. The condition often regresses after pregnancy is over. Skin lightening agents may be used.
Dr. Nancy Swartz
Facial Plastic Surgery 41 years experience
Many possible causes: Brown patches on your face is usually caused by either hormones, sun damage or inflammation (like with acne.) for fast results, it can be treated with a laser. Creams can be very effective, but take longer to work. The cream is proven most effective contains a 4% hydroquinone- a prescription strength. It is best to discuss this with your doctor to determine what is best for you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 47-year-old member asked:

Will moving to a warmer climate permanently make my skin more wrinkled?

1 doctor answer2 doctors weighed in
Dr. David Sherris
Facial Plastic Surgery 33 years experience
Sun exposure: Excessive sun exposure will cause worsening of facial wrinkles. Warmth alone will not.
A 34-year-old member asked:

Has anyone heard of or suffered from burning mouth?

1 doctor answer1 doctor weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Yes: This can be very troublesome. I had herpangina and this was the worst aspect of the illness (lasted for months), and many people have it much more severely. If no cause (hormones, meds, GI reflux, xerostomia / sjogren's) is found, a good multivitamin may help. Topical anesthetics and lozenge Clonazepam are used & sometimes it resolves by itself.
A 29-year-old female asked:

My one year old fell and hit the side of the frontal part of his head?

1 doctor answer5 doctors weighed in
Dr. Marina Armendariz
Pediatrics 26 years experience
Fall: If your baby passed out or had emesis( vomiting ) then go to er now. If there is excessive crying, more than 20 minutes without consoling then go to er. Otherwise ice it and observe.
A 45-year-old member asked:

How can I help my discoloration on my skin?

2 doctor answers2 doctors weighed in
Dr. John Despain
Dermatology 37 years experience
Depends upon cause: Address what's causing the disocoloration first. If its acne, address that. Short term use of hydroquinone (prescription) may help even skin color, but many times simply taking better care of the skin (addressing the disease process causing the discoloration, hydrating the skin as well) takes care of this.
A 36-year-old member asked:

I have black hair with a small amount of light spots on my head. Why?

1 doctor answer1 doctor weighed in
Dr. Mohammad Homsi
Neurology 33 years experience
Scalp lesion: I advise you to see a dermatologist, from what you said it could be a fungal infection of the scalp.

Related questions

A 30-year-old member asked:
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in
A member asked about a member:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.